Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 27, 2021, 3:47 AM EDT for Sampson County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 3:47 AM EDT (07:47 UTC)
- Expired
- Jul 27, 2021, 4:45 AM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
610
WWUS82 KRAH 270747
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
347 AM EDT Tue Jul 27 2021
NCZ089-270845-
Sampson NC-
347 AM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT SAMPSON COUNTY UNTIL 445 AM
EDT...
At 346 AM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton, moving south at 20 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Clinton, Harrells, Roseboro, Garland, Salemburg, Turkey and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3458 7826 3461 7831 3462 7831 3467 7832
3470 7837 3475 7839 3484 7849 3504 7866
3509 7867 3511 7865 3512 7865 3520 7816
3509 7817 3508 7816 3490 7815 3474 7820
3471 7811 3468 7816 3456 7825
TIME...MOT...LOC 0746Z 346DEG 22KT 3497 7829
$$
22What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 27, 1:56 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 27, 1:56 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 156 AM EDT Tue Jul 27 2021 .SYNOPSIS... A surface trough will will waver across the region through Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 950 PM Monday... Thunderstorms still appear likely through midnight to the northeast of Raleigh, moving in from southern Virginia. However, the severe thunderstorm watch issued earlier for the NW Piedmont was cancelled at 7pm, the slight risk of severe weather has been removed by the Storm Prediction Center, and the threat for any severe weather or flooding seems likely to be over. Some gusty winds will still be possible with the remaining thunderstorms. A slight chance of showers remains after midnight, but nothing organized is expected. Some areas of fog will be possible, particularly where heavier rainfall occurred earlier (Stanly, Franklin, Nash, and Halifax counties). Conditions will remain quite muggy overnight, with lows dropping into the low to mid 70s. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 230 PM Monday... Another low-amplitude shortwave trough will traverse the mid-Atlantic region late Tuesday. Meanwhile, the surface boundary will remain draped across the area. This boundary will likely provide the primary focus for convection amidst a very moist and unstable regime. Models shift the highest +2.0" PWATS across south/southeastern portions of the forecast area, and this is where the model consensus keep the highest PoPs. Shear is not as strong as today, so any severe threat should be unorganized, in a generally pulse severe regime. Highs in the upper 80s to lower 90s with heat indices in upper 90s to near 100 across the southern zones. Convection should abate from loss of heating Tuesday evening with mostly dry conditions Tuesday night. Lows in the upper 60s north to lower/mid 70s south. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 355 PM Monday... The surface boundary will drop south of central NC on Wednesday, with the Piedmont trough remaining over the area. As the mid/upper trough moves east and offshore, dry NW flow aloft will result in decreased convection chances on Wednesday. However, both the GFS and ECMWF show enough lingering moisture for slight to low chance POPs across the area outside of the northern Piedmont. The best chance for any showers and storms is in the far south and east. Increasing thicknesses will bring temperatures a few degrees higher than Mon/Tue, with highs in the lower-to-mid-90s. With the shortwave trough moving completely out of the area, and the strong mid/upper ridge over the Plains extending farther east, height rises aloft and subsidence will result in hot and dry conditions on Thursday. Forecast highs are in the mid-to-upper-90s, with maximum heat indices in the upper-90s to lower-100s. A cold front will approach from the north on Friday, bringing a better chance of showers and storms once again. Convection chances will be partly dependent on the timing of the front, with the GFS bringing it through during peak heating compared to the ECMWF which holds it off until Friday night. Even still the GFS and its ensembles have trended drier closer to the ECMWF, so continue low chance POPs at this time. Temperatures will also be dependent on frontal timing, but highs could reach the upper-90s in the south once again. As the cold front stalls south of the area, Saturday will be drier, but with a broad mid/upper trough over the Eastern US, isolated showers and storms still cannot be ruled out with the best chance in the south. Sunday and Monday have low chance POPs as a shortwave rotates around the base of the trough, and another cold front then approaches the region. Forecast highs from the weekend into Monday are seasonable, in the upper-80s to lower-90s. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... As of 155 AM Tuesday... An outflow boundary from rain-cooled air, and associated lift, has resulted in the development and maintenance of small cluster of showers/storms from near HRJ to JNX to GWW this morning; and some of these may affect RWI and FAY before dissipating in the next few hours. That rain-cooled and associated high relative humidity air will otherwise support areas of IFR-MVFR ceilings until diurnal heating causes the moist layer to lift and scatter by 14-15Z. Additional scattered showers and storms are expected to develop this afternoon primarily across the srn half of NC, including FAY, RWI, and RDU. Outlook: Early-morning sub-VFR fog and low clouds will remain possible through Fri morning at all sites. While isolated showers and storms may develop each afternoon, they should be few in number. A better chance of showers and storms will arrive Fri afternoon with the arrival of a cold front. Drier VFR conditions are expected to return Sat as this front settles to our S. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...Green SHORT TERM...CBL LONG TERM...Danco AVIATION...MWS/Hartfield
Hazardous weather outlook, Jul 26, 7:27 PM EDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 727 PM EDT Mon Jul 26 2021 NCZ007>011-021>028-038>041-272330- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- 727 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Thunderstorms early this evening will be capable of producing isolated instances of damaging wind gusts and heavy rain and flooding. Hail will also be possible in storms near and north of the Virginia border. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ042-043-073>078-083>086-088-089-272330- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 727 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms on Tuesday will be capable of producing locally heavy rain and a risk of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 26, 11:23 PM EDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1123 PM EDT Mon Jul 26 2021
NCZ010-011-026-027-270400-
Nash NC-Franklin NC-Warren NC-Halifax NC-
1123 PM EDT Mon Jul 26 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WARREN...
NORTHWESTERN NASH...WEST CENTRAL HALIFAX AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL MIDNIGHT EDT...
At 1122 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Warrenton to 8 miles
northeast of Louisburg. Movement was southeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Warrenton, Littleton, Spring Hope, Castalia, Macon, Centerville,
Arcola, Ingleside, Medoc Mountain State Park and Aventon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3636 7777 3587 7808 3618 7830 3654 7807
3654 7806
TIME...MOT...LOC 0322Z 319DEG 15KT 3644 7807 3620 7821
GreenLocal storm report, Jul 27, 3:39 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
339 AM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM FLASH FLOOD SMITHFIELD 35.51N 78.34W
07/27/2021 JOHNSTON NC LAW ENFORCEMENT
E MARKET ST IS CLOSED BETWEEN 9TH ST AND N
MALTA ST DUE TO HIGH WATER.
&&
BLSSpecial weather statement, Jul 27, 3:47 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
347 AM EDT Tue Jul 27 2021
NCZ089-270845-
Sampson NC-
347 AM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT SAMPSON COUNTY UNTIL 445 AM
EDT...
At 346 AM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton, moving south at 20 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Clinton, Harrells, Roseboro, Garland, Salemburg, Turkey and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3458 7826 3461 7831 3462 7831 3467 7832
3470 7837 3475 7839 3484 7849 3504 7866
3509 7867 3511 7865 3512 7865 3520 7816
3509 7817 3508 7816 3490 7815 3474 7820
3471 7811 3468 7816 3456 7825
TIME...MOT...LOC 0746Z 346DEG 22KT 3497 7829
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:23 PM EDT | Special Weather Statement | RAH | Warren | 37 min |
| Jul 27, 1:49 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne, Wilson | 3 hr |
| Jul 27, 2:18 AM EDT | Flash Flood Warning | RAH | Johnston, Wayne, Wilson | 3 hr |
| Jul 27, 5:27 AM EDT | Areal Flood Warning | RAH | Johnston, Wayne | 4 hr |
| Jul 27, 7:03 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jul 27, 7:58 PM EDT | Special Weather Statement | RAH | Moore | 62 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.